Posted by: Low | 2009-08-20

Alternative Meds

Hi there

Ive been diagnosed with bipolar 2 about 4 years ago. I am thinking about tapering off Cilift and trying something natural for a while. I am tired of feeling numb from these tablets.

You will probably recommend I see my doctor but I' m not going to or maybe just for advice on how to taper off the tabs properly and safely.

What is your opinion?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

There is absolutely nothing "natural" hich is useful for Depression, other than CBT ( Conitive-Behaviour Therapy ) --- most products sold as "natural" are both unnatural and unhelpful. The only herbal product with mild antidepressant properties is St John's Wort, and it's actual activity seems to work in very much the same was as prozac and cilift. Cilift is an antidepressant, useful in managing an acute or chronic depression, and, like all other ADs, doesn't act against the mood swings of a true Bipolar Disorder ( if this was indeed properly diagnosed ). SO if you are only taking Cilift, you are on medication for depression, which might help to prevent a recurrence of depression, but this is not medication for Bipolar Disorder as such.
YOu know it would be wise to discuss this siuation with your prescribing doctor, but you announce that you don't want to do that --- if there has been no recurrence of depression in the 4 years, it may well be fine to come of the medication, and your doc can advise you ( depending on the atual dose ) how to come off it gradually, such as halving the dose every 3 days.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Zexeon | 2009-08-21

Yes, it might be better if you discuss it with your prescribing dr. Hope you feel better soon.

Reply to Zexeon

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.